Alert archive / Minnesota / Special Weather Statements in 2011

Special Weather Statement, NWS Twin Cities, MN

May 9, 201126 counties in Minnesota

NWS Twin Cities, MN issued this special weather statement at May 9, 2011, 5:03 AM CDT for 26 counties in Minnesota. It was in force for 72 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2011, 5:03 AM CDT (10:03 UTC)
Expired
May 9, 2011, 6:15 AM CDT
In force
72 min
Issued by
NWS Twin Cities, MN
All 26 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Le Sueur County, MN, McLeod County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN

The radar

The Minneapolis radar (KMPX), 52 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 5:30 AM CDTHAIL 0.752 Wsw Hanover, MN
May 9, 5:35 AM CDTHAIL 0.75Mankato, MN
May 9, 5:45 AM CDTHAIL 0.52 Wsw Mankato, MN
May 9, 5:48 AM CDTHAIL 0.52 W Prior Lake, MN
May 9, 5:48 AM CDTHAIL 0.75Dayton, MN
May 9, 5:53 AM CDTHAIL 0.75Shakopee, MN
May 9, 5:55 AM CDTHAIL 0.751 E Shakopee, MN
May 9, 5:59 AM CDTHAIL 0.88Shakopee, MN
May 9, 6:05 AM CDTHAIL 0.5Eden Prairie, MN
May 9, 6:15 AM CDTHAIL 0.252 Ssw Bridgewater, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1913 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WWUS83 KMPX 091003
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
503 AM CDT MON MAY 9 2011

MNZ043>045-049>053-058>063-065>070-074>078-082>085-091115-
ANOKA-BENTON-BLUE
EARTH-BROWN-CARVER-CHISAGO-DAKOTA-GOODHUE-HENNEPIN-ISANTI-KANABEC-LE
SUEUR-MCLEOD-MEEKER-MILLE
LACS-MORRISON-NICOLLET-RAMSEY-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-
STEARNS-STEELE-WASECA-WASHINGTON-WATONWAN-WRIGHT-
503 AM CDT MON MAY 9 2011

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER ANOKA...BENTON...BLUE
EARTH...BROWN...CARVER...CHISAGO...DAKOTA...GOODHUE...HENNEPIN...
ISANTI...KANABEC...LE SUEUR...MCLEOD...MEEKER...MILLE LACS...
MORRISON...NICOLLET...RAMSEY...RENVILLE...RICE...SCOTT...SHERBURNE...
SIBLEY...STEARNS...STEELE...WASECA...WASHINGTON...WATONWAN AND WRIGHT
COUNTIES THROUGH 615 AM CDT...

AT 500 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR WATERTOWN. THIS STORM WAS MOVING EAST AT 50 MPH.

WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...  
  MINNEAPOLIS.
  MANKATO.
  JORDAN.
  EXCELSIOR.
  WAYZATA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4616 9342 4616 9305 4575 9313 4574 9284
      4559 9288 4556 9275 4544 9264 4507 9280
      4475 9280 4459 9256 4419 9257 4419 9303
      4385 9305 4384 9486 4411 9489 4510 9450
      4617 9436 4616 9383 4625 9380 4625 9344
TIME...MOT...LOC 1001Z 268DEG 42KT 4496 9381

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 9, 1:54 AM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, May 9, 1:54 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
154 AM CDT MON MAY 9 2011

.DISCUSSION...

SHORT TERM CONCERNS WILL BE WITH A MCS THAT FORMED ACROSS EC SD
OVERNIGHT...AND HOW IT TRANSLATES TO THE EAST INTO A MORE STABLE
ENVIRONMENT. AFTER THIS COMPLEX MOVES EAST OF THE FA...HOW WILL
THE OVERALL CAPPING INVERSION RELATE TO PRECIPITATION CHC AND
ASSOCIATED SVR WX THREAT.

OVER THE PAST FEW HRS...THE MCS OVER SD HAS SLOWED A BIT.
HOWEVER...AN OUTFLOW BOUNDARY HAS DEVELOPED ALONG THE LEADING EDGE
ALONG THE MN/SD BORDER AS OF 130 AM. MOST UNSTABLE CAPES OVERNIGHT
DO INCREASE ACROSS S MN WHICH WILL LEAD TO THE CONTINUATION OF THE
MCS TO THE EAST. HOWEVER...AT THE SAME TIME WILL THE MAIN
CIRCULATION CENTER OF THE MCS HOLD BACK ACROSS SD OR FAR WESTERN
MN AND HINDER ANY TYPE OF CONVECTION TO THE EAST?? MOST 09/00Z MODELS
HAVE NO CLUE AS TO THE MCS THAT DEVELOPED IN SD WHICH SUPPORTS THE
CONCLUSION TO MAKE A BETTER FORECAST JUDGMENT BASED ON THE
SYNOPTIC SCALE FORCES WHICH DO ADVERTISE A SHORT WAVE MOVING
ACROSS MN THIS MORNING. WILL LIKELY HOLD OFF UNTIL 3 AM FOR ANY
TYPE OF MAJOR CHG IN THE SHORT TERM QPF/POP GRIDS...BUT LIKELY OR
CATEGORICAL LOOKS ALMOST CERTAIN FOR A WET MORNING ACROSS MOST OF
MN. THE NEXT PROBLEM IS WHAT HAPPENS IN THE WAKE OF THIS COMPLEX
AS A STRONG CAPPING INVERSION WILL LIKELY DEVELOP.

IT SEEMS WITH THE STRONG PUSH OF MUCH WARMER AIR ADVERTISED OVER
THE PAST COUPLE OF DAYS WOULD CONCLUDE THAT THE BEST CHC OF
PRECIPITATION WILL BE N AND EAST OF THE FA. HOWEVER...THESE
SCENARIOS AS TO WHERE THE CAP FORMS AND IF IT CAN BREAK OR IF AN
OUTFLOW BOUNDARY CAN DEVELOP...IS HIGHLY PROBLEMATIC. BEST
SCENARIO IS TO CONTINUE SLIGHT/CHC POPS ALONG THE NORTHERN
PERIPHERY OF THE CAPPING INVERSION. AS WITH ANY TYPE OF MESOSCALE
PROCESSES VS. SYNOPTIC SCALE... HAVE BEEN USING THE THALERS
QUASIGEOSTROPIC METHOD WHERE THE SMALLER SCALE PROCESSES ARE
SUPPRESSED. ANYWAY...THE NEXT CHC OF LARGE SCALE FORCING WILL
BEGIN LATE WED/THU AS STRONG HEIGHT FALLS MOVE ACROSS THE CENTRAL
PLAINS...AND INTO THE UPPER MIDWEST. THE MAIN FRONTAL BOUNDARY
WILL LIKELY BE ACROSS THE DAKOTAS THRU WED...WITH A SLOW
PROGRESSION TO THE EAST BY THU. CONVERGENCE ALONG THIS FRONT AND
LARGE SCALE FORCING SHOULD INDUCE A WIDESPREAD PRECIPITATION EVENT
ACROSS OUR REGION. DEPENDING UPON THE SPEED OF THIS SYSTEM
DEPARTING...WILL CHC POPS SHOULD LINGERING INTO SATURDAY.
TEMPERATURES WILL LIKELY BEGIN TO LOWER BY THU/FRIDAY AS A
MODIFIED PACIFIC/CANADIAN AIR MASS MOVES ACROSS THE UPPER MIDWEST.
..JLT..

&&

.AVIATION... /06Z TAF ISSUANCE/

SCATTERED THUNDERSTORMS IN THE EASTERN DAKOTAS NOW MOVING INTO FAR
WESTERN MN.../BETWEEN MIDNIGHT AND 1 AM CDT/. THE TREND WILL BE TO
TRANSLATE THESE SHOWERS TO THE EAST WITH TIME AND GRADUALLY AFFECT
MORE LOCATIONS IN CENTRAL AND EASTERN MN OVER THE NEXT 6-9 HOURS.
MUCH OF THE MODEL GUIDANCE IS POORLY HANDLING THE CURRENT
THUNDERSTORMS IN SOUTH DAKOTA...BUT GIVEN THE STRONG PUSH OF
WARM/MOIST AIR INTO MN...WE SHOULD SEE FURTHER DEVELOPMENT OF RAIN
OUT AHEAD OF WHAT IS CURRENTLY SHOWING UP ON RADAR. GOOD ELEVATED
INSTABILITY SUGGESTS THUNDER WILL BE POSSIBLE WITH ANY SHOWERS
MOVING THROUGH. MUCH BETTER CHANCE FOR LOWER CEILINGS /MVFR AND
POSSIBLY EVEN SOME IFR/ BY THIS EVENING.

KMSP...DECENT CHANCES OF SHOWERS AND THUNDERSTORMS IN THE VICINITY
OF THE AIRPORT DURING THE MORNING RUSH...ESPECIALLY THE SECOND
HALF OF IT. THE THUNDERSTORMS ARE NOT EXPECTED TO BE OVERLY
STRONG. WINDS DIRECTION SHOULD BE FAIRLY CONSISTENT BETWEEN
100-130 DEGREES WITH AN INCREASE EXPECTED LATE THIS MORNING. ANY
AVIATION IMPACTS DUE TO LOW CEILINGS ARE EXPECTED TO HOLD OFF
UNTIL THIS EVENING.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JLT/CLF
Hazardous weather outlook, May 9, 4:08 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
408 AM CDT MON MAY 9 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
100915-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
408 AM CDT MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS MORNING WITH GUSTY WINDS AND SMALL
HAIL. HOWEVER...SEVERE WEATHER IS NOT EXPECTED.

LATER THIS AFTERNOON AND OVERNIGHT...A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXISTS AS A WARM FRONT MOVES NORTHWARD ACROSS
IOWA...AND INTO SOUTHERN MINNESOTA. INCREASING INSTABILITY AND
WIND SHEAR WILL LEAD TO AN INCREASING THREAT OF LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON
FOR MAINLY THE NORTHERN PORTIONS OF THE OUTLOOK AREA. THE MAIN
THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND INTO THE
OVERNIGHT HOURS.

JLT

In the hours before

Local storm report, May 9, 3:07 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
307 AM CDT MON MAY 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 AM     HAIL             6 E DONNELLY            45.69N 95.89W
05/09/2011  M0.75 INCH       STEVENS            MN   COUNTY OFFICIAL

&&

DEVINNY
Special weather statement, May 9, 3:11 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
311 AM CDT MON MAY 9 2011

MNZ054>057-064-065-090915-
CHIPPEWA-KANDIYOHI-LAC QUI PARLE-RENVILLE-SWIFT-YELLOW MEDICINE-
311 AM CDT MON MAY 9 2011

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CHIPPEWA...KANDIYOHI...
LAC QUI PARLE...RENVILLE...SWIFT AND YELLOW MEDICINE COUNTIES THROUGH
415 AM CDT...

AT 310 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTHEAST OF CLARKFIELD. THIS STORM WAS MOVING
NORTHEAST AT 25 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CLARKFIELD.
  GRANITE FALLS.
  MINNESOTA FALLS.
  MONTEVIDEO.
  ASBURY.
  GLUEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4533 9599 4518 9524 4466 9525 4466 9529
      4470 9533 4470 9537 4454 9537 4454 9560
      4455 9561 4462 9562 4462 9603 4463 9607
TIME...MOT...LOC 0811Z 205DEG 24KT 4485 9572
Special weather statement, May 9, 3:42 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
342 AM CDT MON MAY 9 2011

MNZ048-049-055>058-064-065-073-091015-
CHIPPEWA-KANDIYOHI-MEEKER-POPE-REDWOOD-RENVILLE-STEARNS-SWIFT-YELLOW
MEDICINE-
342 AM CDT MON MAY 9 2011

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CHIPPEWA...KANDIYOHI...
MEEKER...POPE...REDWOOD...RENVILLE...STEARNS...SWIFT AND YELLOW
MEDICINE COUNTIES THROUGH 515 AM CDT...

AT 337 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR RAYMOND. THIS STORM WAS MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  RAYMOND.
  BLOMKEST.
  PRIAM.
  PENNOCK.
  WILLMAR.
  KANDIYOHI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4578 9428 4568 9419 4550 9414 4543 9405
      4533 9413 4530 9426 4499 9426 4498 9450
      4472 9450 4471 9464 4446 9463 4446 9480
      4450 9487 4432 9487 4428 9510 4420 9512
      4420 9560 4469 9559 4537 9538 4578 9510
TIME...MOT...LOC 0842Z 216DEG 32KT 4503 9523
Special weather statement, May 9, 4:19 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
419 AM CDT MON MAY 9 2011

MNZ041-049-057-058-065>067-073>075-091000-
BROWN-DOUGLAS-KANDIYOHI-MCLEOD-MEEKER-NICOLLET-REDWOOD-RENVILLE-
SIBLEY-STEARNS-
419 AM CDT MON MAY 9 2011

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER BROWN...DOUGLAS...
KANDIYOHI...MCLEOD...MEEKER...NICOLLET...REDWOOD...RENVILLE...SIBLEY
AND STEARNS COUNTIES THROUGH 500 AM CDT...

AT 414 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTH OF ATWATER. THIS STORM WAS MOVING
NORTHEAST AT 40 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ATWATER.
  GROVE CITY.
  LITCHFIELD.
  DARWIN.
  EDEN VALLEY.
  KINGSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4578 9428 4568 9419 4550 9414 4543 9405
      4533 9413 4530 9426 4498 9423 4411 9437
      4411 9511 4419 9512 4420 9561 4454 9559
      4454 9536 4470 9537 4476 9549 4488 9548
      4489 9525 4537 9527 4542 9513 4578 9514
TIME...MOT...LOC 0919Z 234DEG 38KT 4507 9471
Special weather statement, May 9, 4:32 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
432 AM CDT MON MAY 9 2011

MNZ042-043-049>051-057>059-065>069-073>076-082-083-091000-
BENTON-BLUE EARTH-BROWN-CARVER-KANDIYOHI-LE
SUEUR-MCLEOD-MEEKER-MORRISON-NICOLLET-REDWOOD-RENVILLE-SCOTT-
SHERBURNE-SIBLEY-STEARNS-TODD-WATONWAN-WRIGHT-
432 AM CDT MON MAY 9 2011

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER BENTON...BLUE EARTH...
BROWN...CARVER...KANDIYOHI...LE SUEUR...MCLEOD...MEEKER...MORRISON...
NICOLLET...REDWOOD...RENVILLE...SCOTT...SHERBURNE...SIBLEY...
STEARNS...TODD...WATONWAN AND WRIGHT COUNTIES THROUGH 500 AM CDT...

AT 428 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR DARWIN. THIS STORM WAS MOVING NORTHEAST AT 55 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  DASSEL.
  SMITH LAKE.
  ANNANDALE.
  MAPLE LAKE.
  BUFFALO.
  BECKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4616 9381 4556 9378 4409 9389 4403 9414
      4394 9487 4410 9487 4410 9510 4411 9511
      4419 9511 4419 9518 4611 9483
TIME...MOT...LOC 0933Z 247DEG 47KT 4511 9429
Special weather statement, May 9, 5:03 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
503 AM CDT MON MAY 9 2011

MNZ043>045-049>053-058>063-065>070-074>078-082>085-091115-
ANOKA-BENTON-BLUE
EARTH-BROWN-CARVER-CHISAGO-DAKOTA-GOODHUE-HENNEPIN-ISANTI-KANABEC-LE
SUEUR-MCLEOD-MEEKER-MILLE
LACS-MORRISON-NICOLLET-RAMSEY-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-
STEARNS-STEELE-WASECA-WASHINGTON-WATONWAN-WRIGHT-
503 AM CDT MON MAY 9 2011

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER ANOKA...BENTON...BLUE
EARTH...BROWN...CARVER...CHISAGO...DAKOTA...GOODHUE...HENNEPIN...
ISANTI...KANABEC...LE SUEUR...MCLEOD...MEEKER...MILLE LACS...
MORRISON...NICOLLET...RAMSEY...RENVILLE...RICE...SCOTT...SHERBURNE...
SIBLEY...STEARNS...STEELE...WASECA...WASHINGTON...WATONWAN AND WRIGHT
COUNTIES THROUGH 615 AM CDT...

AT 500 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR WATERTOWN. THIS STORM WAS MOVING EAST AT 50 MPH.

WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MINNEAPOLIS.
  MANKATO.
  JORDAN.
  EXCELSIOR.
  WAYZATA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4616 9342 4616 9305 4575 9313 4574 9284
      4559 9288 4556 9275 4544 9264 4507 9280
      4475 9280 4459 9256 4419 9257 4419 9303
      4385 9305 4384 9486 4411 9489 4510 9450
      4617 9436 4616 9383 4625 9380 4625 9344
TIME...MOT...LOC 1001Z 268DEG 42KT 4496 9381

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 2:11 AM CDTSpecial Weather StatementMPXStevens49 min
May 9, 2:27 AM CDTSpecial Weather StatementMPXLac qui Parle48 min
May 9, 2:39 AM CDTSevere Thunderstorm WarningMPXStevens36 min
May 9, 2:54 AM CDTSevere Thunderstorm WarningMPXPope, Stevens, Swift52 min
May 9, 3:11 AM CDTSpecial Weather StatementMPXChippewa, Yellow Medicine64 min
May 9, 3:42 AM CDTSpecial Weather StatementMPXKandiyohi, Meeker, Redwood, Renville, Stearns93 min
May 9, 4:19 AM CDTSpecial Weather StatementMPXBrown, Kandiyohi, McLeod, Meeker, Redwood, Renville and 1 more41 min
May 9, 4:32 AM CDTSpecial Weather StatementMPXBenton, Brown, McLeod, Meeker, Morrison, Nicollet and 5 more28 min
May 9, 5:33 AM CDTSpecial Weather StatementMPXAnoka, Carver, Dakota, Hennepin, Le Sueur, Ramsey and 4 more2 hr
May 9, 6:18 AM CDTSevere Thunderstorm WarningMPXDakota, Rice, Scott57 min
May 9, 7:38 AM CDTSpecial Weather StatementMPXBrown, Nicollet97 min
May 9, 6:36 AM CDTSpecial Weather StatementMPXBarron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more114 min
May 9, 8:21 AM CDTSpecial Weather StatementMPXChippewa, Eau Claire, Rusk54 min
May 9, 12:50 PM CDTHigh Wind WarningMPXChippewa, Eau Claire, Rusk3 hr
May 9, 2:31 PM CDTSpecial Weather StatementMPXEau Claire, Pepin59 min
May 9, 3:21 PM CDTSpecial Weather StatementMPXChippewa, Eau Claire54 min
May 9, 3:47 PM CDTSpecial Weather StatementMPXChippewa, Dunn, Eau Claire, Pepin58 min

Nearby

Special Weather Statements in Minnesota, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.